Landau, Henry (hjl14) | Teachers College Columbia University

Skip to content Skip to main navigation
Landau, Henry
Mathematics, Science & Technology

323 Thmps

Educational Background

A.B., Harvard University (1953) summa cum laude
NSF Fellowship, University of Paris (1953 - 1994)
A.M., Harvard University (1955)
Ph.D., Harvard University (1957)

Scholarly Interests

Fourier Analysis
Moment Problems

Selected Publications

Prediction and the Inverse of Toeplitz Matrices, Israel Gohberg and H. J. Landau, Approximation and Computation, Int.
Series of Numerical Mathematics, R. Zahar (editor), Birkhauser, Boston, 119 (1995), pp. 219–230.

Random Multiplication Approaches Uniform Measure in Finite Groups, A. Abrams, H.J. Landau, Z. Landau,
J.Pommersheim, E. Zaslow, Journal of Theoretical Probability, 20(1), March, 2007

Evasive random walks and the clairvoyant demon, A. Abrams, H.J. Landau, Z. Landau, J. Pommersheim, E. Zaslow,
Random Structures and Algorithms, 20(2):239-248, 2002

An iterated random function with Lipschitz number one, Aaron Abrams, H.J. Landau, Z. Landau, James Pommersheim,
Eric Zaslow, Theory of Probability and its Applications, 47(2):286-300, 2002

Gabor Time-Frequency Lattices and the Wexler-Raz Identity, Ingrid Daubechies, H. J. Landau and Zeph Landau,
J.Fourier Analysis and Appl., (4):437-478, 1995

The Inverse Eigenvalue Problem for Real Symmetric Toeplitz Matrices, H. J. Landau, J. Amer. Math. Soc., 7:3 (1994),
pp. 749–767.

On the Density of Phase-Space Expansions, H. J. Landau, IEEE Trans. on Information Theory, IT-39:4 (1993),
pp. 1152–1156.
Classical Background of the Moment Problem, H. J. Landau, Proc. Symp. Appl. Math., 37 (1987), pp. 1–15.

Moments in Mathematics, H. J. Landau, Proc. Symp. Appl. Math., (editor), Amer. Math. Soc., 37 (1987).

Polynomials Orthogonal on the Semicircle, II, Walter Gautschi, H. J. Landau and Gradimir Milovanović, Constr.
Approx., 3:4 (1987), pp. 389–404.

Maximum Entropy and the Moment Problem, H. J. Landau, Bull. Amer. Math. Soc., 16:1 (1987), pp. 47–77.

Extrapolating a Band-Limited Function from Its Samples Taken in a Finite Interval, H. J. Landau, IEEE Trans. Inf.
Theory, IT-32:4 (1986), pp. 464–470.

An Inequality Conjectured by Hajela and Seymour Arising in Combinatorial Geometry, H. J. Landau, B. F. Logan and
L. A. Shepp, Combinatorica, 5:4 (1985), pp. 337–342.

An Overview of Time and Frequency Limiting, H. J. Landau, Fourier Techniques and Applications, J. F. Price
(editor), Plenum, New York, 1985, pp. 201–220.

The Stationary Distribution of Reflected Brownian Motion in a Planar Region, J. Michael Harrison, H. J. Landau and L.
A. Shepp, Annnals of Prob., 13:3 (1985), pp. 744–757.

Diffusion, Cell Mobililty and Bandlimited Functions, H. J. Landau, Benjamin F. Logan, L. A. Shepp and N. Bauman,
SIAM J. Appl. Math., 44:6 (1984), pp. 1232–1245.

Wages, Hiring Standards, and Firm Size, H. J. Landau and A. M. Weiss, J. Labor Econ., 2:4 (1984), pp. 477–499.

Optimum Waveform Signal Sets with Amplitude and Energy Constraints, H. J. Landau and Aaron D. Wyner, IEEE
Trans. Inf. Theory, IT-30:4 (1984), pp. 615–622.

Mobility and Wages, H. J. Landau and Andrew Weiss (economist), Economics Letters, 15 (1984), pp. 97–102.

The Inverse Problem for the Vocal Tract and the Moment Problem, H. J. Landau, SIAM J. Math. Anal., 14:5 (1983),
pp. 1019–1035.

Bounds for Eigenvalues of Certain Stochastic Matrices, H. J. Landau and Andrew Odlyzko, Linear Algebra and Its
Applications, 38 (1981), pp. 5–15.

Repeated Bargaining with Opportunities for Learning, R. W. Rosenthal and H. J. Landau, J. Math. Sociology, 8
(1981), pp. 61–74.

The Eigenvalue Distribution of Time and Frequency Limiting, H. J. Landau and Harold Widom, J. Math. Anal. and
Appl., 77:2 (1980), pp. 469–481.

On Comparison of Cash Flow Streams, H. J. Landau, Management Science, 26:12 (1980), pp. 1218–1226.

The Classical Moment Problem, Hilbertian Proofs, H. J. Landau, J. Functional Analysis, 38 (1980), pp. 255–272.

A Game-Theoretic Analysis of Bargaining with Reputations, Robert W. Rosenthal and H. J. Landau, J. of
Mathematical Psychology, 20:3 (1979), pp. 233–255.

A Note on the Eigenvalues of Hermitian Matrices, D. Slepian and H. J. Landau, SIAM J. Math. Anal., 9:2 (1978),
pp. 291–297.

The Notion of Approximate Eigenvalues Applied to an Integral Equation of Laser Theory, H. J. Landau, Quart. Appl.
Math., April 1977, pp. 165–172


Related Articles